Mosby Periodicals Home Search User
Pref
Help
J Peds Home Table of
Contents
All Issues Order About this
Journal
<<
Issue
>>
Issue
Full-Text
Version
OMIM
Links
GenRx
Links
PubMed
Citation
Related
Articles
<<
Abstract
>>
Abstract


November 1994, part 1 Volume 125 Number 5


LSD flashback syndrome exacerbated by selective serotonin reuptake inhibitor antidepressants in adolescents

Howard Markel, MD, PhD [MEDLINE LOOKUP]
Andrew Lee, MD [MEDLINE LOOKUP]
Ronald D. Holmes, MD [MEDLINE LOOKUP]
Edward F. Domino, MD [MEDLINE LOOKUP]
   Abstract  TOP 

Two adolescents with a long history of abuse of lysergic acid diethylamide (LSD) and symptoms consistent with major depressive disorder, on initiation of antidepressant therapy with selective serotonin reuptake inhibitor agents, had the new onset or worsening of LSD flashback syndrome. The similarity in neuroreceptor physiology for both LSD and serotonin suggests that the LSD flashback syndrome may be induced by these drugs in patients with a history of LSD abuse. (J PEDIATR 1994;125:817-9)

LSD Lysergic acid diethylamide
SSRI Selective serotonin reuptake inhibitor
5-HT 5-Hydroxytryptamine

   Publishing and Reprint Information  TOP